Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Gastroparesis
Dec 29, 2001

I'm a 48 yr old female, Hiv+ 6 yrs, take no meds, vl=500, t-cells are 974. Recently took a gastric emptying test with results as follows: Gastroparesis with 73 retained gastric activity at 2 hrs. My cholestrol is 349 and triglycerides are 392(actual test results after fasting). Too many side effects with Zocor,Liptor and Tricor(200ml&160ml). My question - is there a correlation here? The cholestrol medicine not working because of Gastroparesis? or my having gallbladder attacks (polyps)aggravating the gastricparesis? Your response would be greatly appreciated. Have a happy and safe holiday.

Response from Dr. Dieterich

The gastric emptying problem is unusual. You should ask about metoclopromide, which can help with gastric emptying. There are other medications for your cholesterol and triglycerides like gemfibrozol (Lopid) and other statins too. I would keep trying and treat the gastroparesis. It is unlikely to be related to HIV. You should also ask your MD to check you for insulin resistance. Good luck! DTD


Previous
Anabolic steroids for lipoditrophy
Next
Nutropin Depot treatment for wasting

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement